Bubbles and droplets in nonlinear physics models: analysis and numerical simulation of singular nonlinear boundary value problems
Konyukhova, N.B.; Lima, Pedro M.; Morgado, M. Luísa; Soloviev, M.B.
Computational Mathematics and Mathematical Physics , 48(11) (2008), 2018-2058
For a second-order nonlinear ordinary differential equation (ODE), a singular Boundary value problem (BVP) is investigated which arises in hydromechanics and nonlinear field theory when static centrally symmetric bubble-type (droplet-type) solutions are sought. The equation, defined on a semi-infinite interval 0 < r < ?, possesses a regular singular point as r? 0 and an irregular one as r? ?. We give the restrictions to the parameters for a correct mathematical statement of the limit boundary conditions in singular points and their accurate transfer into the neighborhoods of these points using certain results for singular Cauchy problems and stable initial manifolds. The necessary and sufficient conditions for the existence of bubble-type (droplet-type) solutions are discussed (in the form of additional restrictions to the parameters) and some estimates are obtained. A priori detailed analysis of a singular nonlinear BVP leads to efficient shooting methods for solving it approximately. Some results of the numerical experiments are displayed and their physical interpretation is discussed.